MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; HEMOSPHERE OXIMETRY CABLE

EDWARDS LIFESCIENCES HEMOSPHERE; HEMOSPHERE OXIMETRY CABLE
Model Number HEMOXSC100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect oximetry cable has been requested to be returned for product evaluation.It has not arrived.Once it has arrived and the evaluation results are available a supplemental report will be submitted.The device history record review has been completed and all manufacturing inspections passed with no non conformances.Additional product codes, dxe, qaq, mud, dxn, dsb, qms, fll.
 
Event or Problem Description
It was reported that there was a malfunction with the hemosphere oximetry cable during patient use.The biomed stated it was giving inaccurate readings.The numbers that displayed and what the numbers were expected to be is unknown.When the clinician exchanged for a known working oximetry cable, using the same monitor and accessories, then everything worked.There was no inappropriate patient treatment administered.There was no patient harm or injury.Patient demographics were requested, but were not provided.
 
Additional Manufacturer Narrative
Attempts were made for product return; however, the device was not received for evaluation.An engineering evaluation was completed.Without the return of the product it is not possible to determine if some damage or defect existed that could have contributed to the event.There is not sufficient evidence to determine if this complaint was related to manufacturing, design, or labeling.It is not known if any procedural factors may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
The suspect oximetry cable was returned for product evaluation.The reported issue of inaccurate values was not confirmed.An evaluation was performed and it was found that when the suspect cable was connected to a known good working hemosphere system for testing that there was a cable malfunction error message that occurred.Further internal inspection found that the preamp interface printed circuit board assembly had fractured solder joints.It is suspected that the board was jarred forward to cause the damage.A known good working preamp interface printed circuit board assembly was installed.The testing resumed and there was a red ir transmit and a cable port 1 hardware failure error that occurred.The optical block was then replaced.There were no further error messages that occurred.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the issue.Based on the available information, there is no evidence that supports or confirms the failure mode is associated with a manufacturing or design defect.It is not known if procedural factors may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.

Brand Name
HEMOSPHERE
Common Device Name
HEMOSPHERE OXIMETRY CABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20729232
Report Number2015691-2024-08745
Device Sequence Number18218932
Product Code DQK
UDI-Device Identifier00690103196986
UDI-Public(01)00690103196986(11)220719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEMOXSC100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/05/2024
03/03/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/12/2024
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown